Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 78, NWS Quad Cities, IA

July 13, 20185 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 13, 2018, 4:07 PM CDT for 5 counties in Iowa. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2018, 4:07 PM CDT (21:07 UTC)
Expired
Jul 13, 2018, 4:39 PM CDT
In force
32 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cedar County, IA, Johnson County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:07 PM CDTTSTM WND DMG5 N Haskins, IAROOF BLOWN OFF A MACHINE SHED.
Jul 13, 4:16 PM CDTTSTM WND DMG1 Sse Cranston, IAVIA TWITTER. SMALL TREE LIMBS DOWN.
Jul 13, 4:21 PM CDTTSTM WND DMGWest Liberty, IA5-6 INCH TREE LIMBS DOWN. PUBLIC REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

777 
WUUS53 KDVN 132107
SVRDVN
IAC031-103-115-139-183-132200-
/O.NEW.KDVN.SV.W.0078.180713T2107Z-180713T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
407 PM CDT FRI JUL 13 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northwestern Louisa County in southeastern Iowa...
  South central Cedar County in east central Iowa...
  Southeastern Johnson County in east central Iowa...
  East central Washington County in southeastern Iowa...
  Muscatine County in east central Iowa...

* Until 500 PM CDT.

* At 407 PM CDT, a severe thunderstorm was located near Conesville,
  or near Columbus Junction, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Muscatine, Columbus Junction, West Liberty, Wilton, Lone Tree,
  Conesville, Columbus City, Letts, Nichols, Atalissa, Cotter,
  Rochester, Fredonia, Cranston, Muscatine County Fairgrounds,
  Moscow, Haskins, Saulsbury Bridge Campground, Louisa County
  Fairgrounds and Ardon.

This includes Interstate 80 in Iowa between mile markers 262 and 266.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4169 9118 4147 9091 4143 9100 4142 9103
      4140 9105 4122 9144 4140 9159
TIME...MOT...LOC 2107Z 229DEG 29KT 4136 9143 

HAIL...<.75IN
WIND...60MPH
 
$$

RP Kinney
4 follow-up statements
639 
WWUS53 KDVN 132116
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
416 PM CDT FRI JUL 13 2018

IAC031-103-115-139-183-132200-
/O.CON.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Louisa IA-Cedar IA-Johnson IA-Washington IA-Muscatine IA-
416 PM CDT FRI JUL 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN LOUISA...SOUTH CENTRAL CEDAR...SOUTHEASTERN
JOHNSON...EAST CENTRAL WASHINGTON AND MUSCATINE COUNTIES...

At 416 PM CDT, a severe thunderstorm was located over Conesville, or
9 miles north of Columbus Junction, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters reported downed limbs in Ainsworth 
         at 354 pm.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Muscatine, West Liberty, Wilton, Lone Tree, Conesville, Nichols,
Atalissa, Cotter, Rochester, Cranston, Muscatine County Fairgrounds,
Moscow, Haskins, Saulsbury Bridge Campground, Ardon, Sweetland Center
and Gladwin.

This includes Interstate 80 in Iowa between mile markers 262 and 266.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4169 9118 4147 9091 4143 9100 4142 9103
      4140 9105 4127 9148 4140 9159
TIME...MOT...LOC 2116Z 243DEG 30KT 4141 9138 

HAIL...0.75IN
WIND...60MPH
 
$$

RP Kinney
546 
WWUS53 KDVN 132122
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
422 PM CDT FRI JUL 13 2018

IAC183-132131-
/O.CAN.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Washington IA-
422 PM CDT FRI JUL 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 4169 9118 4147 9091 4143 9100 4142 9103
      4141 9105 4140 9105 4134 9143 4142 9149
      4145 9149 4145 9150 4146 9150
TIME...MOT...LOC 2121Z 225DEG 30KT 4146 9133 

$$

IAC031-103-115-139-132200-
/O.CON.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Louisa IA-Cedar IA-Johnson IA-Muscatine IA-
422 PM CDT FRI JUL 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN LOUISA...SOUTH CENTRAL CEDAR...SOUTHEASTERN JOHNSON
AND MUSCATINE COUNTIES...

At 421 PM CDT, a severe thunderstorm was located over Nichols, or 12
miles north of Columbus Junction, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Muscatine, West Liberty, Wilton, Lone Tree, Conesville, Nichols,
Atalissa, Rochester, Cranston, Muscatine County Fairgrounds, Moscow,
Saulsbury Bridge Campground, Ardon, Sweetland Center and Gladwin.

This includes Interstate 80 in Iowa between mile markers 262 and 266.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4169 9118 4147 9091 4143 9100 4142 9103
      4141 9105 4140 9105 4134 9143 4142 9149
      4145 9149 4145 9150 4146 9150
TIME...MOT...LOC 2121Z 225DEG 30KT 4146 9133 

HAIL...0.75IN
WIND...60MPH
 
$$

RP Kinney
599 
WWUS53 KDVN 132130
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
430 PM CDT FRI JUL 13 2018

IAC115-132140-
/O.CAN.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Louisa IA-
430 PM CDT FRI JUL 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOUISA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 4146 9150 4169 9118 4147 9091 4142 9102
      4142 9103 4141 9105 4141 9137 4142 9137
      4142 9148 4145 9149 4145 9150
TIME...MOT...LOC 2130Z 230DEG 35KT 4153 9134 

$$

IAC031-103-139-132200-
/O.CON.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Cedar IA-Johnson IA-Muscatine IA-
430 PM CDT FRI JUL 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTH CENTRAL CEDAR...SOUTHEASTERN JOHNSON AND NORTHERN MUSCATINE
COUNTIES...

At 430 PM CDT, a severe thunderstorm was located near Nichols, or 9
miles south of West Branch, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Muscatine, West Liberty, Wilton, Lone Tree, Nichols, Atalissa,
Rochester, Saulsbury Bridge Campground, Muscatine County Fairgrounds,
Moscow and Sweetland Center.

This includes Interstate 80 in Iowa between mile markers 262 and 266.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4146 9150 4169 9118 4147 9091 4142 9102
      4142 9103 4141 9105 4141 9137 4142 9137
      4142 9148 4145 9149 4145 9150
TIME...MOT...LOC 2130Z 230DEG 35KT 4153 9134 

HAIL...<.75IN
WIND...60MPH
 
$$

RP Kinney
007 
WWUS53 KDVN 132139
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
439 PM CDT FRI JUL 13 2018

IAC031-103-139-132148-
/O.CAN.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Cedar IA-Johnson IA-Muscatine IA-
439 PM CDT FRI JUL 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CEDAR...
SOUTHEASTERN JOHNSON AND NORTHERN MUSCATINE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds 
around 40 mph and heavy rain are still possible with this 
thunderstorm. Minor street flooding is possible. Do not drive 
through flooded roadways.

LAT...LON 4146 9150 4169 9118 4147 9091 4142 9102
      4142 9103 4141 9105 4141 9137 4142 9137
      4142 9148 4145 9149 4145 9150
TIME...MOT...LOC 2137Z 229DEG 29KT 4157 9127 

$$

RP Kinney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:58 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 13, 3:58 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
358 PM CDT Fri Jul 13 2018

.SYNOPSIS...
Issued at 330 PM CDT Fri Jul 13 2018

The latest sfc analysis was indicating a frontal boundary undulating
almost in place and bi-secting the state of IA from northwest-to-
southeast. High sfc DPTS have pooled east of this feature and has
helped boost the need to expand the heat advisory earlier to more
counties in the northwest...advisory will ride through 7 PM before
expected increase in sctrd storms/clusters help trend temps down
later this evening. A few areas in the east may still be hitting
criteria through 8 pm. A very warm and humid weekend still looks to
be in store, with occasional chances for showers and storms until a
pattern change/incoming high pressure shunts the active zone
southward by Tuesday.

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 330 PM CDT Fri Jul 13 2018

Tonight...As expected, isolated to sctrd storm clusters have
developed in high buoyancy fields/SBCAPEs of 4000+ J/KG as upper
ridge and elevated warm cap has eroded from west to east/southeast.
See this activity to continue to increase along and west of the MS
RVR this evening, then spread east of the MS RVR and north of I80 by
mid evening and lasting into the overnight. Best low to mid level
shear profiles combined with instability and lift off MCV/short wave
digging southeast toward northern IL, to possibly produce stronger
storms acrs the south half of WI into far northeastern IA this
evening, and will watch for some of this propagating down into the
northern CWA as bowing segments producing damaging wind in spots.
Other storms generated acrs southwestern and southern IA will
occasionally drift eastward acrs the CWA overnight and into early
Sat morning. With increasing/pooling PWATS pushing 2 inches or more
into tonight, locally heavy rain and at high rates will be another
concern. Will hold off any flash flood watch for now with ambient
dry to drought conditions acrs most of the area, but saying that,
there could be the need for an isolated flash flood warning for areas
that get hit repeatedly.

Saturday...A very warm and humid day in between bouts of clouds and
sctrd showers and storms] , but below heat advisory criteria. Will
not be a total wash out, but will keep moderate to high chance POPS
going for most of the day with lingering outflow boundaries and the
main front itself acrs the area. This with slow moving lingering
short wave aloft. High PWATs continue for locally heavy rain threat,
but otherwise low shear and organized forcing to preclude much of a
severe threat until maybe in the south by late day, if those areas
can build up high CAPEs again and storms fire along the IA/MO border
region upstream. Highs generally in the mid to upper 80s with
ongoing high sfc DPTs in the 70s.

.LONG TERM...(Saturday Night through next Friday)
ISSUED AT 330 PM CDT Fri Jul 13 2018

Saturday night and Sunday...Will keep POPs for sctrd showers/storms
going well into Sat evening, with lingering slow moving upper level
trof acrs central into southeastern IA. There appears to better
support for storm clusters more acrs the southern CWA Sat evening,
with convective activity waning into the overnight/late night hours
from northwest-to-southeast. Best forcing off the trof interacting
with "fresher" instability to fuel more significant storms appears
will occur to the south acrs MO and the south half of IL by Sat
evening and into Sat night. But can't rule out a stronger storm
cluster with heavy rain scooting acrs the southern CWA Sat evening
like what the 12z NAM is advertising. Very warm and humid conditions
to persist into Sunday, and with partially blocked upper wave
lingering overhead. High in the mid 80s to near 90, depending on
extent of convective debris, will make for heat index readings in
the mid 90s to near 100 with enough breaks in cloud cover and/or
areas of showers/storms. Shear and low to mid level wind fields
appear marginal and rather disorganized for much of any severe
storms threat...just additional heavy rain on areas that managed to
receive some bouts of heavy rain earlier in the weekend for flooding
concerns may be the primary issue Sunday. Storm coverage may be
sporadic anyway in the afternoon heating Sunday. Activity to look to
wane diurnally again Sunday night.

Monday and Tuesday...The latest run medium range models and progged
upper jet patterns still point to a regime change to northwest flow
this period with L/W trof development from the Hudson Bay region
down along and just west of the Appalachians. A few lingering
showers and storms still possible Monday south and east during this
process, but then Tuesday looks dry and cooler with Canadian high
pressure d=building down the upper MS RVR Valley and western GRT
LKS. Some areas may have lows in the 50s by Wed morning, with highs
in the upper 70s by midweek.

Wednesday through next Friday...Generally at or a below normal temp
regime will look to linger into the end of the week, with the medium
range solutions suggesting a partially blocked pattern acrs the mid
CONUS may allow for a northwest flow low to drop southeastward with
it's precip shield either clipping the area or making a direct
hit(like the ECMWF suggests) by Thursday. Low confidence with this
possibility with large low track path model discrepancy. Past that
time, the long range is showing warming return flow setting up shop
just to the west of the area by the start of the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1235 PM CDT Fri Jul 13 2018

Scattered storms will develop this afternoon and continue tonight
over portions of the area. Have timed a 3-hour tempo group at each
site for most favored period through this evening. Additional overnight
storm coverage will likely be highest at KCID/KDBQ, but have kept
mention limited to VCTS groups due to low predictability. KDBQ has
the highest risk of strong to severe storms through this evening.
Lower ceilings and visibilities expected overnight, but did not
drop them as much as the more pessimistic model guidance.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 7 PM CDT this evening for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Henry IA-Iowa-Jackson-
     Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-Muscatine-
     Scott-Van Buren-Washington.

IL...Heat Advisory until 7 PM CDT this evening for Bureau-Carroll-
     Hancock-Henderson-Henry IL-McDonough-Mercer-Putnam-Rock
     Island-Warren-Whiteside.

MO...Heat Advisory until 7 PM CDT this evening for Clark-Scotland.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...RP Kinney
Hazardous weather outlook, Jul 13, 1:46 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
146 PM CDT Fri Jul 13 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141900-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
146 PM CDT Fri Jul 13 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Heat Advisory remains in effect this afternoon over much of the
outlook area, with heat index readings of 100 to 104 degrees.

Scattered thunderstorms are expected from this afternoon through
tonight. There is a slight risk of severe storms along the Highway
20 corridor, with a marginal risk over much of the rest of the
outlook area. The main threat is damaging winds. There is also a
potential for locally heavy rainfall and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Saturday through Monday: Scattered thunderstorms should occur but
severe weather is not expected. However, due to the high moisture
content of the atmosphere, combined with the slow movement of the
storms, there is the risk of flash flooding in spots.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening,
especially along the Highway 20 corridor.

RP Kinney/Haase

In the hours before

Special weather statement, Jul 13, 2:15 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
215 PM CDT FRI JUL 13 2018

IAC101-177-132015-
Van Buren-Jefferson-
215 PM CDT FRI JUL 13 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VAN BUREN AND SOUTHERN
JEFFERSON COUNTIES UNTIL 315 PM CDT...

At 215 PM CDT, a strong thunderstorm was located near Leando, or 13
miles northwest of Keosauqua, moving northeast at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Minor flooding of area creeks and streams is possible.

LAT...LON 4092 9218 4108 9180 4078 9179 4073 9218
TIME...MOT...LOC 1915Z 250DEG 22KT 4084 9217

RP Kinney
Special weather statement, Jul 13, 2:35 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
235 PM CDT FRI JUL 13 2018

IAC101-107-183-132015-
Keokuk-Washington-Jefferson-
235 PM CDT FRI JUL 13 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEOKUK...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 315
PM CDT...

At 235 PM CDT, a strong thunderstorm was located over Abingdon, or 12
miles northwest of Fairfield, moving northeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Minor flooding of streets and creeks in urban areas is possible.

Locations impacted include...
Fairfield, Sigourney, Hedrick, Brighton, Richland, Batavia, Maharishi
Vedic City, South English, Packwood, Harper, Martinsburg, Pleasant
Plain, Hayesville, Abingdon, Ollie, Pekin, Germanville, Lake Darling
State Park, Fairfield Municipal Airport and Perlee.

LAT...LON 4146 9210 4110 9175 4091 9218 4116 9218
      4116 9241 4117 9241
TIME...MOT...LOC 1935Z 210DEG 22KT 4111 9218

RP Kinney
Special weather statement, Jul 13, 3:21 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
321 PM CDT FRI JUL 13 2018

IAC087-095-101-103-107-115-177-183-132115-
Henry-Van Buren-Louisa-Keokuk-Johnson-Washington-Jefferson-Iowa-
321 PM CDT FRI JUL 13 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY...NORTHEASTERN
VAN BUREN...SOUTHWESTERN LOUISA...KEOKUK...SOUTHWESTERN JOHNSON...
WASHINGTON...JEFFERSON AND IOWA COUNTIES UNTIL 415 PM CDT...

At 318 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Keswick to near Harper to near Rome.
Movement was northeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Minor flooding of streets and creeks in urban areas is expected. Do
not drive through flooded roadways.

Locations impacted include...
Fairfield, Mount Pleasant, Washington, Marengo, Sigourney,
Williamsburg, Kalona, Wellman, Winfield, North English, Riverside,
Wayland, Oxford, Hedrick, Brighton, What Cheer, Richland, Ainsworth,
Delta and Stockport.

This includes Interstate 80 in Iowa between mile markers 211 and 233.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4134 9241 4180 9213 4173 9177 4112 9128
      4075 9184 4104 9201 4109 9218 4116 9218
      4116 9241
TIME...MOT...LOC 2018Z 204DEG 21KT 4142 9221 4135 9197 4094 9170

RP Kinney
Special weather statement, Jul 13, 3:57 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
357 PM CDT FRI JUL 13 2018

IAC057-087-103-111-115-139-183-132145-
Henry-Des Moines-Louisa-Johnson-Washington-Muscatine-Lee-
357 PM CDT FRI JUL 13 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY...WESTERN DES
MOINES...LOUISA...SOUTHEASTERN JOHNSON...EASTERN WASHINGTON...WESTERN
MUSCATINE AND NORTHWESTERN LEE COUNTIES UNTIL 445 PM CDT...

At 356 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Washington to Winfield to near St.
Paul. Movement was northeast at 20 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.

Minor flooding of streets and creeks in urban areas is expected. Do
not drive through flooded roadways.

Locations impacted include...
Mount Pleasant, Washington, Wapello, Columbus Junction, West
Burlington, New London, Mediapolis, Lone Tree, Winfield, Riverside,
West Point, Danville, Donnellson, Morning Sun, Ainsworth, Grandview,
Conesville, Columbus City, Letts and Nichols.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4062 9159 4105 9158 4136 9174 4162 9137
      4160 9136 4160 9133 4126 9113 4076 9119
TIME...MOT...LOC 2056Z 231DEG 19KT 4136 9163 4110 9145 4074 9149

RP Kinney

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:37 AM CDTHeat AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 14 more15 hr
Jul 13, 2:15 PM CDTSpecial Weather StatementDVNJefferson60 min
Jul 13, 2:35 PM CDTSpecial Weather StatementDVNJefferson, Keokuk40 min
Jul 13, 3:21 PM CDTSpecial Weather StatementDVNHenry, Iowa, Jefferson, Keokuk, Washington54 min
Jul 13, 3:57 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Louisa48 min
Jul 13, 4:51 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware39 min
Jul 13, 5:21 PM CDTSevere Thunderstorm WarningDVNBenton, Linn39 min
Jul 13, 5:29 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington29 min
Jul 13, 5:31 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque59 min
Jul 13, 5:37 PM CDTSevere Thunderstorm WarningDVNClinton, Scott38 min
Jul 13, 5:58 PM CDTSevere Thunderstorm WarningDVNJones, Linn47 min
Jul 13, 6:01 PM CDTSevere Thunderstorm WarningDVNClinton, Scott44 min
Jul 13, 6:15 PM CDTSevere Thunderstorm WarningDVNClinton, Dubuque, Jackson60 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.